Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 7, 2016, 1:28 PM CDT for Haskell County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 1:28 PM CDT (18:28 UTC)
- Expired
- Aug 7, 2016, 2:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
County Haskell County, OK
The radar
The Western Arkansas radar (KSRX), 65 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009 WWUS84 KTSA 071828 SPSTSA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 128 PM CDT SUN AUG 7 2016 OKZ074>076-071915- HASKELL OK-LATIMER OK-LE FLORE OK- 128 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LE FLORE... NORTHEASTERN LATIMER AND SOUTHEASTERN HASKELL COUNTIES UNTIL 215 PM CDT... AT 128 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF MCCURTAIN...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... MCCURTAIN... MC CURTAIN... LEQUIRE... MILTON... LAT...LON 3503 9518 3517 9512 3518 9484 3501 9484 TIME...MOT...LOC 1828Z 280DEG 9KT 3509 9501 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:03 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 7, 12:03 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1203 PM CDT SUN AUG 7 2016
...UPDATE...
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Thunderstorm complex currently in SW MO is making a southward
dive, and will likely impact XNA/ROG/FYV/FSM during the first 4 to
5 hours of the valid TAF period. IFR conditions are likely with
these thunderstorms. Another round of thunderstorms is possible
late tonight and into Monday morning, potentially affecting all
terminals except MLC. Will continue carrying a PROB30 mention for
these thunderstorms. Outside of the thunderstorm activity, VFR
conditions are expected.
&&
.PREV DISCUSSION... /Issued 939 AM CDT SUN AUG 7 2016/
..UPDATE...
DISCUSSION...
Overnight thunderstorm complex has largely remained north of the
Oklahoma/Kansas border this morning, but recent trends indicate
some southward development toward the far northeast corner of
Oklahoma and eventually toward far northwest Arkansas, tracing the
northern edge of the higher instability. An outflow boundary
stretches across portions of northeast Oklahoma just north of
I-44, with evidence of some unsuccessful attempts at thunderstorm
development south of the main complex along this boundary.
Additional afternoon thunderstorms will also be possible primarily
across parts of far northeast Oklahoma and northwest Arkansas in
the vicinity of the residual frontal boundary that stalled across
the area yesterday. Mid 70s dew points are prevalent south of the
outflow boundary, leading to some already higher heat indices even
in areas where temperatures have been held relatively in check by
increased cloud cover. Due to this, the existing Heat Advisory
has been expanded northward to an Okemah to Muskogee line. Further
northward expansion may become necessary later today, namely into
the Tulsa metro area, depending on the evolution of showers and
thunderstorms and their resultant cloud cover, although confidence
is currently not high enough to expand it that far north just yet.
Updated products are already out, with the main changes to the
POPs this morning, high temperatures, and Sky cover.
PREV DISCUSSION... /Issued 711 AM CDT SUN AUG 7 2016/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MCS continues to translate eastward across srn KS this morning. Cold
pool pushing southward into nern OK at this time. Hi-res models
continue to suggest southeastward development of convection this
morning into nern OK/nwrn AR. Most likely sites to have aviation
impacts from this activity are BVO/XNA/ROG/FYV. Additional
development probable this afternoon and overnight with nern OK and
nwrn AR sites most likely to have impacts. Outside of convection...
VFR conditions prevail.
PREV DISCUSSION... /Issued 410 AM CDT SUN AUG 7 2016/
DISCUSSION...
A complex of showers and thunderstorms developed across SE
Colorado and has slowly been moving eastward across western Kansas
overnight. So far this complex has stayed north of the KS/OK
border...however, given instability axis positioned from south-
central Kansas down into north-central Oklahoma and over to
southern Missouri/northern AR...may see this complex dip
southward and translate along the northern OK border into the
morning hours. Hi-res models are in agreement with at least a
portion of this northern activity diving south and clipping the
far northeast corner of the CWA by mid-morning. In addition, LLJ
interacting with an unstable airmass along a quasi- stationary
front will allow showers and thunderstorms to develop across
north-east OK over the next several hours. Current radar scans
already showing some scattered light elevated showers developing
across the CWA.
Morning convection will reinforce the frontal boundary, allowing
northern counties to experience another day of somewhat cooler
temperatures. Unfortunately, areas generally along and south of
I-40 will see another hot and muggy day with temperatures once
again climbing into the upper 90s to near 100.
Front begins to move northward as a warm front overnight tonight
and with another slight wave moving through the flow and strong
WWA overriding the front, another round of convection is expected
by early Monday morning across northeast OK/northwest AR.
Precipitable water values of 1.5-2 inches will allow for moderate
to heavy rainfall with any storm that develops.
By mid-week...a series of troughs will finally start to flatten
the ridge and shift the axis eastward through the remainder of the
week. Temperatures will continue to remain hot as thermal ridge
axis refuses to budge. A cold front is progged to move through the
region by next weekend, which would help to cool temperatures a
bit. Several more rounds of convection can be expected through
the week.
TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-065-066-
070-071-073>076.
AR...None.
&&
.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-060-
064>067-070-071-073>076.
AR...None.
&&
AVIATION...22Hazardous weather outlook, Aug 7, 12:25 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1225 PM CDT SUN AUG 7 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1225 PM CDT SUN AUG 7 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN AND FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
A COMPLEX OF THUNDERSTORMS ONGOING EARLY THIS AFTERNOON ALONG THE
ARKANSAS AND MISSOURI BORDER WILL CONTINUE TO MOVE SOUTHWARD INTO
WESTERN ARKANSAS THROUGH THE REST OF THE AFTERNOON. A LIMITED RISK
OF SEVERE WEATHER...AS WELL AS HEAVY RAIN AND FLASH
FLOODING...WILL EXIST WITH THE STRONGEST THUNDERSTORMS THIS
AFTERNOON. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS...ALTHOUGH HAIL UP TO THE SIZE OF QUARTERS MAY ALSO OCCUR.
ADDITIONAL THUNDERSTORMS MAY ALSO DEVELOP LATE TONIGHT AND INTO
MONDAY MORNING AS A FRONT STALLED ACROSS THE REGION BEGINS TO MOVE
NORTHWARD AS A WARM FRONT. THE BEST CHANCES WILL EXIST ACROSS
PARTS OF NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. HEAVY
RAIN AND FLASH FLOODING WILL BE THE GREATEST RISK WITH THE
OVERNIGHT THUNDERSTORMS...WITH A SMALL POTENTIAL FOR SEVERE
WEATHER.
IN ADDITION TO THE THUNDERSTORM THREATS...A HOT AND VERY HUMID
AIRMASS CONTINUES ACROSS THE REGION...LEADING TO ANOTHER AFTERNOON
WITH DANGEROUS HEAT INDICES IN PARTS OF EASTERN OKLAHOMA. A HEAT
ADVISORY IS IN EFFECT THROUGH 8 PM FOR AREAS SOUTH OF A LINE FROM
BRISTOW TO TULSA TO WAGONER...WHERE HEAT INDEX VALUES IN THE 105
TO 109 RANGE SHOULD BE COMMON.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL...
DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A MOIST AND UNSTABLE AIRMASS WILL PERSIST OVER THE REGION THIS
WEEK. THE PROXIMITY OF A FRONTAL BOUNDARY WILL SUPPORT
THUNDERSTORM CHANCES EARLY THIS WEEK. THUNDERSTORMS ARE POSSIBLE
OVER THE TERRAIN AREAS OF FAR EASTERN OKLAHOMA AND NORTHWESTERN
ARKANSAS DURING THE MID TO LATE WEEK. THESE STORMS WILL BE MAINLY
DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT APPROACHING
THE AREA FRIDAY AND SATURDAY WILL SUPPORT CONTINUED THUNDERSTORM
CHANCES INTO NEXT WEEKEND. SEVERE WEATHER POTENTIAL WILL BE LOW
WITH ALL OF THIS ACTIVITY BUT STRONG GUSTY WINDS COULD OCCUR WITH
THE STRONGEST STORMS.
HOT AND HUMID CONDITIONS WILL AGAIN PREVAIL OVER MUCH OF THE
REGION BY MID WEEK AS A MID AND UPPER LEVEL RIDGE OF HIGH PRESSURE
BECOMES REESTABLISHED OVER THE SOUTHERN PLAINS.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 7, 12:55 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT SUN AUG 7 2016
ARZ001-002-010-011-071830-
WASHINGTON AR-BENTON AR-MADISON AR-CARROLL AR-
1255 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON...CARROLL...EAST
CENTRAL BENTON AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 130 PM
CDT...
AT 1255 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF SPRINGDALE TO 4 MILES EAST OF
FORUM TO 7 MILES NORTH OF GREEN FOREST. MOVEMENT WAS SOUTHEAST AT 50
MPH.
WINDS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE... SPRINGDALE...
BERRYVILLE... HUNTSVILLE...
EUREKA SPRINGS... GREEN FOREST...
HINDSVILLE... URBANETTE...
RUDD... FORUM...
HOBBS STATE PARK... WESLEY...
CLIFTY... AURORA...
WITHROW SPRINGS STATE PARK... OSAGE...
KINGSTON... WAR EAGLE...
GRANDVIEW... RULE...
LAT...LON 3612 9348 3608 9348 3608 9345 3601 9345
3593 9384 3615 9416 3638 9393 3650 9356
3650 9330 3612 9330
TIME...MOT...LOC 1755Z 298DEG 42KT 3615 9402 3620 9364 3643 9339Special weather statement, Aug 7, 1:18 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
118 PM CDT SUN AUG 7 2016
ARZ002-010-011-020-071900-
WASHINGTON AR-MADISON AR-CARROLL AR-FRANKLIN AR-
118 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHEASTERN
FRANKLIN...SOUTHEASTERN CARROLL AND SOUTHEASTERN WASHINGTON COUNTIES
UNTIL 200 PM CDT...
AT 118 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTH OF CARROLLTON TO 5 MILES EAST OF AURORA
TO 3 MILES SOUTH OF WESLEY. MOVEMENT WAS SOUTHEAST AT 40 MPH.
WINDS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
HUNTSVILLE... ELKINS...
ST. PAUL... PETTIGREW...
RUDD... BOSTON...
WESLEY... AURORA...
WITTER... SAINT PAUL...
OSAGE... KINGSTON...
JAPTON... MARBLE...
CARROLLTON... WITHROW SPRINGS STATE PARK...
GEORGETOWN... CROSSES...
DELANEY... COMBS...
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3588 9351 3588 9352 3576 9352
3577 9370 3571 9370 3574 9391 3575 9389
3576 9390 3576 9402 3601 9407 3632 9332
3631 9330 3612 9330
TIME...MOT...LOC 1818Z 305DEG 36KT 3623 9331 3599 9360 3597 9392Special weather statement, Aug 7, 1:28 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 128 PM CDT SUN AUG 7 2016 OKZ074>076-071915- HASKELL OK-LATIMER OK-LE FLORE OK- 128 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LE FLORE... NORTHEASTERN LATIMER AND SOUTHEASTERN HASKELL COUNTIES UNTIL 215 PM CDT... AT 128 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF MCCURTAIN...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... MCCURTAIN... MC CURTAIN... LEQUIRE... MILTON... LAT...LON 3503 9518 3517 9512 3518 9484 3501 9484 TIME...MOT...LOC 1828Z 280DEG 9KT 3509 9501
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:27 PM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 48 min |
| Aug 7, 2:41 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 34 min |
| Aug 7, 3:03 PM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Aug 7, 3:14 PM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 46 min |
| Aug 7, 3:17 PM CDT | Special Weather Statement | TSA | Haskell | 28 min |
| Aug 7, 3:29 PM CDT | Heat Advisory | TSA | Choctaw, Creek, Haskell, Latimer, McIntosh, Mayes and 8 more | 29 hr |
| Aug 7, 4:05 PM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Aug 7, 12:55 PM CDT | Special Weather Statement | TSA | Carroll, Madison | 35 min |
| Aug 7, 1:18 PM CDT | Special Weather Statement | TSA | Madison | 42 min |
| Aug 7, 3:33 PM CDT | Special Weather Statement | TSA | Sebastian | 27 min |
| Aug 7, 4:00 PM CDT | Special Weather Statement | TSA | Sebastian | 30 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.